Jump to content

Cancer Patients May "Feel Drunk" From Chemotherapy


Paul Edwards

Recommended Posts

Paul Edwards

The U.S. Food and Drug Administration (FDA) has  just released a safety warning about the intravenous chemotherapy drug, docetaxel.    

 

Docetaxel  contains alcohol, which may cause patients to experience intoxication or feel drunk during and after treatment. 

 

The FDA suggested that patients should:

  1. Avoid driving, operating machinery or doing other activities that are dangerous or require skill one to two hours after you receive treatment with docetaxel.
  2. Tell your doctor about all the medicines you are currently taking, as the alcohol in docetaxel may affect other medicines you are using.
  3. Notify your doctor immediately if you experience any of the following symptoms while receiving an intravenous infusion of docetaxel and for one to two hours after treatment: symptoms of being drunk, confusion, stumbling, or becoming very sleepy.

The FDA suggested to doctors that symptoms of alcohol intoxication may be minimised by:

  1. Using a docetaxel formulation with a lower alcohol content ; or
  2. Slowing the infusion rate during administration.

Source: http://www.fda.gov/Drugs/DrugSafety/ucm401752.htm?

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...